Alert archive / North Dakota / Wind Advisories in 2026

Wind Advisory 7, NWS Bismarck, ND

March 7, 202617 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Mar 7, 2026, 11:51 AM MST for 17 counties in North Dakota. It took effect at Mar 8, 2026, 9:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2026, 11:51 AM MST (18:51 UTC)
In effect from
Mar 8, 2026, 9:00 AM MDT
Expired
Mar 8, 2026, 6:00 PM MDT
In force
9 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Renville County, ND, Slope County, ND, Stark County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 161 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 6.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2026-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2026-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1521 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

749 
WWUS73 KBIS 071851
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1251 PM CST Sat Mar 7 2026

NDZ001-002-009-010-017-018-031>033-040>045-080300-
/O.NEW.KBIS.WI.Y.0007.260308T1500Z-260309T0000Z/
Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley-
Billings-Stark-Slope-Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Powers Lake, Solen, Hettinger, Columbus,
Stanley, Bowbells, Williston, Marmarth, New England, Fort Yates,
Halliday, Medora, Bowman, Lignite, Beach, Carson, Mott, Crosby,
Selfridge, Watford City, Elgin, Killdeer, Dickinson, New Town, New
Leipzig, Portal, and Parshall
1251 PM CST Sat Mar 7 2026 /1151 AM MST Sat Mar 7 2026/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6
PM MDT/ SUNDAY...

* WHAT...West winds around 30 mph with gusts to 50 mph expected.

* WHERE...Western and portions of far south central North Dakota.

* WHEN...From 10 AM CDT /9 AM MDT/ to 7 PM CDT /6 PM MDT/ Sunday.

* IMPACTS...Items left unsecured outside will be blown around. Sudden
  wind gusts can cause drivers to lose control, especially in
  lightweight or high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Hamilton
5 follow-up statements
243 
WWUS73 KBIS 080208
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
808 PM CST Sat Mar 7 2026

NDZ001-002-009-010-017-018-031>033-040>045-081015-
/O.CON.KBIS.WI.Y.0007.260308T1500Z-260309T0000Z/
Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley-
Billings-Stark-Slope-Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Beach, Columbus, Bowbells, Watford City,
Selfridge, Dickinson, Parshall, New Leipzig, Medora, Lignite, New
Town, Bowman, Solen, Hettinger, Mott, Powers Lake, Elgin, Halliday,
Carson, Stanley, Killdeer, Portal, Crosby, New England, Fort Yates,
Marmarth, and Williston
808 PM CST Sat Mar 7 2026 /708 PM MST Sat Mar 7 2026/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM
CDT /6 PM MDT/ SUNDAY...

* WHAT...West winds around 30 mph with gusts to 50 mph expected.

* WHERE...Western and portions of far south central North Dakota.

* WHEN...From 10 AM CDT /9 AM MDT/ to 7 PM CDT /6 PM MDT/ Sunday.

* IMPACTS...Items left unsecured outside will be blown around. Sudden
  wind gusts can cause drivers to lose control, especially in
  lightweight or high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Hollan
202 
WWUS73 KBIS 080904
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
404 AM CDT Sun Mar 8 2026

NDZ003-011-019>021-034-081800-
/O.EXA.KBIS.WI.Y.0007.260308T1500Z-260309T0000Z/
Renville-Ward-Mercer-Oliver-McLean-Morton-
Including the cities of Center, Turtle Lake, Sherwood, Wilton,
Mandan, Glenburn, Washburn, Minot, Garrison, Beulah, Mohall,
Underwood, and Hazen
404 AM CDT Sun Mar 8 2026 /304 AM MDT Sun Mar 8 2026/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO
7 PM CDT /6 PM MDT/ THIS EVENING...

* WHAT...West winds around 30 mph with gusts to 50 mph expected.

* WHERE...Western and portions of central North Dakota.

* WHEN...From 10 AM CDT /9 AM MDT/ this morning to 7 PM CDT /6 PM
  MDT/ this evening.

* IMPACTS...Items left unsecured outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NDZ001-002-009-010-017-018-031>033-040>045-081800-
/O.CON.KBIS.WI.Y.0007.260308T1500Z-260309T0000Z/
Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley-
Billings-Stark-Slope-Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Bowman, Selfridge, Stanley, Carson, Fort
Yates, Portal, Medora, Solen, Marmarth, Lignite, Elgin, Halliday,
Columbus, Killdeer, New Town, Crosby, Williston, Powers Lake,
Parshall, Hettinger, Dickinson, Mott, Bowbells, New England, Watford
City, Beach, and New Leipzig
404 AM CDT Sun Mar 8 2026 /304 AM MDT Sun Mar 8 2026/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...

* WHAT...West winds around 30 mph with gusts to 50 mph expected.

* WHERE...Western and portions of central North Dakota.

* WHEN...From 10 AM CDT /9 AM MDT/ this morning to 7 PM CDT /6 PM
  MDT/ this evening.

* IMPACTS...Items left unsecured outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Anglin
834 
WWUS73 KBIS 081138
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
638 AM CDT Sun Mar 8 2026

NDZ001>003-009>011-017>021-031>034-040>045-082000-
/O.CON.KBIS.WI.Y.0007.260308T1500Z-260309T0000Z/
Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn-Mercer-
Oliver-McLean-Golden Valley-Billings-Stark-Morton-Slope-Hettinger-
Grant-Bowman-Adams-Sioux-
Including the cities of Sherwood, Wilton, Mandan, Bowman, Selfridge,
Stanley, Turtle Lake, New Leipzig, Carson, Fort Yates, Portal,
Medora, Washburn, Underwood, Solen, Marmarth, Lignite, Center, Elgin,
Halliday, Columbus, Garrison, Beulah, Killdeer, New Town, Crosby,
Williston, Powers Lake, Parshall, Hettinger, Dickinson, Glenburn,
Mott, Bowbells, New England, Minot, Mohall, Watford City, Beach, and
Hazen
638 AM CDT Sun Mar 8 2026 /538 AM MDT Sun Mar 8 2026/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...

* WHAT...West winds around 30 mph with gusts to 55 mph expected.

* WHERE...Western and portions of central North Dakota.

* WHEN...From 10 AM CDT /9 AM MDT/ this morning to 7 PM CDT /6 PM
  MDT/ this evening.

* IMPACTS...Items left unsecured outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Anglin
766 
WWUS73 KBIS 081712
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1212 PM CDT Sun Mar 8 2026

NDZ001>003-009>011-017>021-031>034-040>045-090000-
/O.CON.KBIS.WI.Y.0007.000000T0000Z-260309T0000Z/
Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn-Mercer-
Oliver-McLean-Golden Valley-Billings-Stark-Morton-Slope-Hettinger-
Grant-Bowman-Adams-Sioux-
Including the cities of Minot, Mohall, Crosby, Center, Lignite,
Mandan, Elgin, New Town, Sherwood, Parshall, Powers Lake, Beach,
Underwood, Medora, Hazen, Mott, Dickinson, Garrison, New England,
Columbus, Turtle Lake, Beulah, Fort Yates, Selfridge, Portal,
Hettinger, Watford City, Washburn, Wilton, New Leipzig, Bowman,
Halliday, Williston, Killdeer, Glenburn, Stanley, Marmarth, Carson,
Solen, and Bowbells
1212 PM CDT Sun Mar 8 2026 /1112 AM MDT Sun Mar 8 2026/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* WHAT...West winds around 30 mph with gusts to 55 mph expected.

* WHERE...Western and portions of central North Dakota.

* WHEN...Until 7 PM CDT /6 PM MDT/ this evening.

* IMPACTS...Items left unsecured outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Jones
476 
WWUS73 KBIS 090001
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
701 PM CDT Sun Mar 8 2026

NDZ001>003-009>011-017>021-031>034-040>045-090115-
/O.EXP.KBIS.WI.Y.0007.000000T0000Z-260309T0000Z/
Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn-Mercer-
Oliver-McLean-Golden Valley-Billings-Stark-Morton-Slope-Hettinger-
Grant-Bowman-Adams-Sioux-
Including the cities of Parshall, Beach, Selfridge, Wilton, Solen,
Garrison, Medora, New Town, Elgin, Glenburn, Mohall, Killdeer, Turtle
Lake, Powers Lake, Lignite, Bowman, Hazen, Carson, Halliday,
Sherwood, Dickinson, Mott, New England, Bowbells, Center, Crosby,
Mandan, Columbus, New Leipzig, Portal, Watford City, Fort Yates,
Hettinger, Minot, Williston, Washburn, Underwood, Marmarth, Beulah,
and Stanley
701 PM CDT Sun Mar 8 2026 /601 PM MDT Sun Mar 8 2026/

...WIND ADVISORY HAS EXPIRED...

Winds will remain gusty this evening and turn to the north-northwest,
but should gradually subside through tonight. Widespread sustained
wind speeds over 30 mph and gusts over 45 mph are no longer expected.

$$

Hollan

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Mar 7, 10:51 AM MST, 1 hour earlier. Its key messages:

  • Warm and windy this weekend, along with a few rain showers.
  • Near-critical fire weather conditions south and west of the Missouri River today and especially Sunday.
  • Near to above normal temperatures with increasing chances for precipitation next week.
Area forecast discussion, Mar 7, 10:51 AM MST, 1 hour before
Area Forecast Discussion
National Weather Service Bismarck ND
1151 AM CST Sat Mar 7 2026

.KEY MESSAGES...

- Warm and windy this weekend, along with a few rain showers.

- Near-critical fire weather conditions south and west of the
  Missouri River today and especially Sunday.

- Near to above normal temperatures with increasing chances for
  precipitation next week.

&&

.UPDATE...
Issued at 1142 AM CST Sat Mar 7 2026

Clipper system is tracking from central Saskatchewan into
Manitoba. A surface trough extending south into western ND will
push into central ND this afternoon. Expect increasing westerly
winds behind this trough today. We did bump up winds with a
blend of NBM and NBM75th percentile winds through the
afternoon. Will monitor for possible wind advisory but at this
time will hold off. It would be a low end advisory for a limited
time if it were needed. Otherwise only some minor adjustments to
sky cover small pops tracking across the north this afternoon.

UPDATE
Issued at 908 AM CST Sat Mar 7 2026

Only some minor adjustments to sky cover this morning. Otherwise
no changes needed at this time. Will monitor winds for this
afternoon.

UPDATE
Issued at 608 AM CST Sat Mar 7 2026

Limited updates needed this morning. Low level clouds starting
to diminish in the east along with the patchy fog associated
with these clouds. Some mid level clouds are also moving through
central portions. Overall the forecast remains on track this
morning.

&&

.DISCUSSION...
Issued at 414 AM CST Sat Mar 7 2026

Lingering low clouds and patchy fog may be found across eastern
portions this morning. Increased westerly flow will then bring
warming temperatures and partly cloudy skies today. Look for
high temperatures in the 40s and 50s for most areas. Near
advisory westerly winds may also be found today. Strong winds
aloft skirt the north this afternoon and evening, although
falling pressures and warm air advection may limit how much of
this wind can mix down today. For now held off on any wind
products. A weak clipper in the westerly flow aloft could also
bring a few rain showers this afternoon and evening, although
dry air at the surface looks to limit this potential. Warm and
windy conditions could bring some near-critical fire weather
conditions to far southwestern portions today. These areas see
RH values lower to near 30 percent this afternoon. Fuels and how
long these conditions last today remain uncertain. Thus for
now will message near critical fire weather conditions possible.
Breezy westerly winds and mild temperatures in the 30s then look
to be found tonight. Another weak wave could bring at least
slight chances for rain and snow tonight, although dry air near
the surface will once again limit this precipitation threat.

Warmer and windier conditions are then forecast for Sunday. How
warm is still dependent on passage of a cold front forecast
later in the day. With strong westerly winds expected, blended
in some NBM50th/NBM90th to the temperature forecast. This bring
highs in the 60s for much of southern North Dakota, which could
be record highs for some locations. ECMWF EFI values still
remain elevated for winds on Sunday. Winds aloft look strong,
although the best pressure rises are not till after passage of
the cold front. Warm air advection may again be found during the
day Sunday. However, given stronger winds aloft and better
mixing, advisory level winds are forecast for Sunday and will
have to be monitored for a potential wind highlight. With these
warm temperatures, dryer conditions, and strong winds will come
the potential for near- critical to critical fire weather
conditions Sunday afternoon into the early evening. Areas south
and west of the Missouri River are still the more concerning
areas given lower RH values expected. Timing of the front and
fuel status still remain the biggest uncertainties to critical
fire weather conditions in these areas. Just looking at 100 hour
fuel moisture, there appears to be dry conditions in the
southwest yet just short of abnormally dry for this time of
year. This could change with windy and warm conditions today
further drying out fuels, although remains an area of
uncertainty. Thus will hold off on any fire weather highlights
at this time, but will need to be monitored closely. Will still
message near- critical fire weather conditions for areas south
and west of the Missouri River for Sunday. The mentioned cold
front is forecast to move through Sunday night, shifting winds
to the northwest. Light rain or snow may also be found along
this front Sunday night, with low temperatures generally in the
20s.

Front stalls near the SD/ND border Monday and Tuesday, with a
surface low moving along this boundary. The result could be
widespread light snow to start the week, with perhaps some light
to modest accumulations along this boundary in the southern half
of the state. Snow accumulations will be dependent on if any
banded snow can develop. NBM still showing a 20 to 50% chance
for over an inch of snow with this system, with the chances for
over 4 inches up to 20%. Cooler temperatures will also be found
to start the week, with highs in the 30s to lower 40s, and lows
in the mid teens to mid 20s. Other than a brief warm up forecast
for Thursday, near normal temperatures are expected for the
remainder of the week. Broad trough pattern could return later
in the work week as well perhaps returning chance for snow.
Clusters split 50/50 on how far north accumulating snow will be
found from the initial return to this trough pattern with some
more into Canada versus northern North Dakota. Half of the
clusters also showing the trough pattern lingering through next
weekend, perhaps continuing chances for snow and cooler
temperatures. Temperatures spreads from the NBM also showing a
cooler more near normal temperatures for the next weekend as
well.

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1142 AM CST Sat Mar 7 2026

VFR conditions are expected through the 18Z TAF period.
Generally a westerly flow through the forecast period, windy
today, diminishing a little overnight, but with strong winds
aloft. Therefore LLWS was included at all TAF sites tonight.
Winds then pick up again mid to late morning Sunday. Mainly high
level clouds today but more extensive mid level clouds expected
on Sunday, but well above MVFR is forecast at this time.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...TWH
DISCUSSION...Anglin
AVIATION...TWH
Hazardous weather outlook, Mar 7, 10:52 AM MST, 59 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1152 AM CST Sat Mar 7 2026

NDZ031>033-040-041-043-044-081800-
Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams-
1052 AM MST Sat Mar 7 2026

This Hazardous Weather Outlook is for portions of southwest North
Dakota.

.DAY ONE...This Afternoon and Tonight

Near-critical fire weather conditions are possible today.

Westerly winds could gust near 45 mph this afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Near-critical fire weather conditions and stronger westerly winds
are expected on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to provide reports to the NWS using standard
procedures, including through our social media accounts.

NDZ017>020-034-042-045-081800-
McKenzie-Dunn-Mercer-Oliver-Morton-Grant-Sioux-
1152 AM CST Sat Mar 7 2026 /1052 AM MST Sat Mar 7 2026/

This Hazardous Weather Outlook is for portions of northwest North
Dakota, south central North Dakota, and southwest North Dakota.

.DAY ONE...This Afternoon and Tonight

Westerly winds could gust near 45 mph this afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Near-critical fire weather conditions and strong westerly winds
are expected on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to provide reports to the NWS using standard
procedures, including through our social media accounts.

NDZ001>003-009>012-021>023-025-035>037-046>048-050-051-081800-
Divide-Burke-Renville-Williams-Mountrail-Ward-McHenry-McLean-
Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-Emmons-Logan-
La Moure-McIntosh-Dickey-
1152 AM CST Sat Mar 7 2026

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
and southeast North Dakota.

.DAY ONE...This Afternoon and Tonight

Westerly winds could gust near 45 mph this afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Stronger westerly winds are expected on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to provide reports to the NWS using standard
procedures, including through our social media accounts.

NDZ004-005-013-081800-
Bottineau-Rolette-Pierce-
1152 AM CST Sat Mar 7 2026

This Hazardous Weather Outlook is for portions of north central
North Dakota.

.DAY ONE...This Afternoon and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to provide reports to the NWS using standard
procedures, including through our social media accounts.

Nearby

Wind Advisories in North Dakota, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.